Last night I had a terrible gastroparesis attack. I haven't had one this bad since last month before I got fired from my job. HR is the current reason I have no insurance and can't afford to go to ER right now. My pain meds don't work like they used to because of my stomach condition. I hurt so much even still and I don't know what I can do. In have so many meds but nothing is helping. If anyone, ANYONE, can offer any ideas, I'm willing to listen. The constant pain is driving my depression and fibromyalgia into a spiral and I feel like I'm sinking into a hole.
8 Mar 2012
dear Tee, can you maybe at least swing a drs visit and see if a fentanyl patch would help. I know money has got to be tight, but i think they come in a generic and i think the patch being transdermal may be a good answer for you, since you have the gastorparesis. I am keeping you in my prayers. Patti
8 Mar 2012
I try to avoid offering professional opinion versus personal opinion because of liability, but I feel I need to in this case. In my professional nursing opinion, you NEED to go to the ER if your pain is that bad and it is increasing your depression. I understand not having the insurance or money to get treatment (I was in the same boat not too long ago). However, hospitals have charity programs. They can work with you. It took a lot of paperwork but I was able to negotiate a $2500 hospital bill down to a more manageable $150 when I was uninsured. It is illegal for any hospital to turn you away or undertreat based on ability to pay. If you are in serious pain or you feel like your depression is worsening, the best thing you can do for yourself is to get emergency help as soon as possible.
8 Mar 2012
Earest Teresa, I am so sporry you are having such problems. So I guess the pacemaker thingy didn't work for you? What have you tried for fibromyalgia? Just curious as with me you are treating more then one condition. I wish you the best, & remember we are here for support... Mary
8 Mar 2012
Hi Tee - I have multiple illnesses as well, including enough GI problems 2 get me 5 surgeries. It ended up that part of the reason pain meds weren't working was a GI issue. Where I am, only our county hospital will take uninsured patients unless a Dr at a "regular" hospital determines you'll die w/out immediate treatment. I got lucky - our county hospital rocks, is connected 2 our University, & both my GI & GI surgeon work there. When I got as bad as u sound & went, I got the most valuable lecture of my life - if ur in that much pain *with* pain meds, that's ur body telling u get 2 the hospital. I was so worried about the no insurance/no money thing I almost died. Between tests, surgery, & the stay, I ran up a $160,000 bill. But as everyone has said, w/ very little difficulty, the WHOLE BILL WAS WRITTEN OFF (sorry, not shouting at you, just concerned). Pls, pls take care of yourself. Health care is ur right, not a privledge. Last thought - do u still have ur gallbladder? Loving light going out 2 u
8 Mar 2012
Hi, I am sorry you are going through such pain. You can go to the ER if you need. They have to take you. Make payment's on the bill. It is better if you can swing a Dr. Visit. Sometimes ER doesn't like to give pain med's. You could try though. I hope thing's get better for you.. God Bless.. I'll put you in my prayer's..
8 Mar 2012
Hey Tee, sooo sorry for what you are going through. i think that you have some really good ideas. #1 it takes a few days for the patch to start working, AND their are different brands with different absorptions methods. also, you may have not been on a strong enough dose. #2 Go to a University medical center if you can. There you get lots of docs, with different ideas, and a write off. It just takes longer in the ER, but I think that would be worth it. (bring a good book :-) #3. Have you tried meditation? I know that that sounds trite, but it works for me, and you know that stress is half of the pain problem. I will keep you in my thoughts, and I really hope that all sorts our SOON, and you are on your way to better days. Ellen
9 Mar 2012
Hi Sweet Tee,
I'm sorry it has taken me this long to respond. It looks like you already have some good answers. I don't know if I can add anything else other than my complete support and as always prayers. We suffer from many of the same problems. My GI issues tend to amplify my other problems and pain. You will be in my thoughts and prayers.
Your friend -Terri-
17 Mar 2013
I know right where Ur at with "spiraling with nothing helping Ur pain . .I'm there, fatigue... depression, 17 yr. Relationship fell apart, not much of a love leaving me with my spine sticking out my right side, full of sciliousis, Osteoporosis", disc deg. Disease, Osteoarthritis.my.L5nerve root stickint out ... Then low & behold "Prepherial nerve disease & fibro from mid shins all the way down to my toes along with tingling & numbness, severe pain & swept under rug to protect Wash. State DSHS a " Lana Griffen & a "Prof. at University of Wash. ... David Tauben (sports & medicine)
They paired together & threw me off of 180mgs. IR Morphine down to 40mgs. In ONE day, after being under pain spec. Recomendations for 3-4 yrs. Never having any sort of rule breaking on my part... EVER ..Lost my equal librium, Smashed my spine... So YES I know pain all too well, ptsd,severe panic & anexiety, my life is ruined at 52. Never to work again..if I have reg. Surgery..wheelchair for life, State refuses "Laser Surgery" fav. Colour... red & black... they threatened my reg. Dr.'s. Have all records & Lawyers don't want to go against state, wont even give me a scooter... Scooter store even was blackmailed...
Dont have a lot to live for seems some days... but things could be worse... Any lawyers out there??
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
For those who found relief with an antidepressant did you just one day start feeling good or was it?
Gradual over time? I have never had success with meds so far and don't even know how it would work. Ian currently on paxil 4 days after ...
2 answers • 16 Aug 2013
Has anyone else felt like this on antidepressants, and does it go away?
2 answers • 7 Aug 2014